Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 95, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Nov 7, 2011, 5:20 AM CST for Pecos County, Texas. It took effect at Nov 7, 2011, 1:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2011, 5:20 AM CST (11:20 UTC)
- In effect from
- Nov 7, 2011, 1:00 PM CST
- Expired
- Nov 7, 2011, 6:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Midland/Odessa, TX
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 139 km from the middle of the area, began a volume at 11:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 11.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2610 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
400 WWUS84 KMAF 071120 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 520 AM CST MON NOV 7 2011 ...A RED FLAG WARNING IS IN EFFECT MONDAY FOR THE MARFA PLATEAU... AND THE LOWER ELEVATIONS OF THE DAVIS MOUNTAINS AND TRANS PECOS REGION FOR 20 FOOT WINDS OF 15 TO 25 MPH...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS...AND HIGH FIRE DANGER... .A DRYLINE WILL SPREAD EAST OF THE TRANS PECOS REGION THIS AFTERNOON. INCREASING WESTERLY DOWNSLOPE WINDS...COMBINED WITH THE WARM AND DRY AIRMASS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE MARFA PLATEAU...AND THE LOWER ELEVATIONS OF THE TRANS PECOS REGION AND DAVIS MOUNTAINS FOR A FEW HOURS THIS AFTERNOON. TXZ058-074-075-080-080000- /O.UPG.KMAF.FW.A.0075.111107T1900Z-111108T0000Z/ /O.NEW.KMAF.FW.W.0095.111107T1900Z-111108T0000Z/ REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- PECOS-MARFA PLATEAU- 520 AM CST MON NOV 7 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CST THIS EVENING FOR GUSTY WESTERLY WINDS...LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER ACROSS THE MARFA PLATEAU...THE DAVIS MOUNTAINS BELOW 6000 FEET...AND THE TRANS PECOS REGION... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...SOUTHWEST 15 TO 25 MPH * HUMIDITY...12 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES. && $$
1 follow-up statement
572 WWUS84 KMAF 072020 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 220 PM CST MON NOV 7 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...AND HIGH TO VERY HIGH FIRE DANGER FOR REEVES COUNTY AND THE UPPER TRANS PECOS...THE DAVIS MOUNTAINS...AND STOCKTON AND MARFA PLATEAUS... .A DRYLINE WILL SPREAD EAST OF THE TRANS PECOS REGION THIS AFTERNOON. INCREASING WESTERLY DOWNSLOPE WINDS...COMBINED WITH WARM AND DRY AIR...WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS REEVES COUNTY AND THE UPPER TRANS PECOS...THE DAVIS MOUNTAINS...AND STOCKTON AND MARFA PLATEAUS...FOR A FEW HOURS THIS AFTERNOON. TXZ058-074-075-080-080000- /O.CON.KMAF.FW.W.0095.000000T0000Z-111108T0000Z/ REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- PECOS-MARFA PLATEAU- 220 PM CST MON NOV 7 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR REEVES COUNTY AND THE UPPER TRANS PECOS...THE DAVIS MOUNTAINS...AND STOCKTON AND MARFA PLATEAUS... * WIND...SOUTH TO SOUTHWEST 20 TO 25 MPH. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE) 44
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Nov 7, 4:53 AM CST, 27 minutes earlier.
Area forecast discussion, Nov 7, 4:53 AM CST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
453 AM CST MON NOV 7 2011
.DISCUSSION...
A STRONG UPPER LEVEL TROUGH OVER NEVADA THIS MORNING WITH A
SHORTWAVE ROTATING AROUND THE BASE OF IT WILL MOVE OVER ARIZONA THIS
TODAY AND ACROSS NEW MEXICO TONIGHT. THE SHORTWAVE WILL MOVE AROUND
THE FRONT SIDE OF THE TROUGH AND IMPACT NEW MEXICO AND TEXAS
BRINGING THE CHANCE OF STORMS TO THE AREA. THIS TROUGH WILL QUICKLY
LIFT INTO THE CENTRAL PLAINS TUESDAY WITH A WEAK UPPER RIDGE BUILDING
IN BEFORE A SECONDARY TROUGH MOVING ACROSS THE REGION THURSDAY. NO
PRECIPITATION EXPECTED WITH THE SECONDARY TROUGH BUT COULD BE A WIND
PRODUCER.
LOW CLOUDS FLOWING WESTWARD ACROSS THE AREA THIS MORNING. DEWPTS ON
THE INCREASE ... ALSO INCREASING MID AND HIGH CLOUDS MOVING UP FROM
THE SW. CONSIDERING HOW DRY THE AREA HAS BEEN ALL YEAR IT IS
UNUSUAL TO HAVE 60 DEWPTS BUT WE HAVE THIS MORNING. A SURFACE LOW
CURRENTLY OVER THE TRANS PECOS WILL DRIFT NORTH OVER THE SOUTH
PLAINS TODAY WITH A SURFACE TROUGH/DRYLINE PUSHING THE LOW LEVEL
MOISTURE EAST. AFRAID THIS MOISTURE WILL BE QUICKLY SHUNTED EAST
TODAY AS THE DRYLINE PUSHES EAST BUT THE FAR EASTERN COUNTIES MAY BE
ABLE TO HOLD ONTO DECENT MOISTURE. SHOULD GET SOME MOISTURE RETURN
TONIGHT. POSITION OF THE DRYLINE DECIDE WHERE RAIN BEGINS. AS OF
EARLY MORNING THE RICHER MOISTURE HAD PUSHED BACK ACROSS THE PERMIAN
BASIN AND MOST OF THE TRANS PECOS. BY LATE AFTERNOON THIS DRYLINE
SHOULD PUSH EAST TO NEAR A GAIL TO BAKERSFIELD LINE. HOW FAR THIS
DRYLINE RETREATS WEST TONIGHT WILL DETERMINE WHO RECEIVES RAIN AND
WHO DOES NOT... BUT IT APPEARS MOISTURE WILL MAKE IT BACK AS FAR AS
MIDLAND AND ODESSA.
THE BEST CHANCE OF RAIN WILL BE TONIGHT FOR EASTERN PERMIAN
BASIN/WESTERN LOW ROLLING PLAINS. MODEL QPF DEVELOPS SOME LIGHT
PRECIP OVER THE FAR EASTERN COUNTIES DURING THE LATE MORNING AND THEN
REDEVELOPS ADDITIONAL PRECIP ACROSS THE PERMIAN BASIN AND LOWER
TRANS PECOS DURING THE EVENING. THE REGION REMAINS ON THE EDGE OF A
SLIGHT RISK OF SEVERE STORMS... MOST OF THESE SHOULD BE EAST OF THE
AREA OVER CENTRAL TEXAS... BUT THE EASTERN PERMIAN BASIN/WESTERN LOW
ROLLING PLAINS MAY BRIEFLY ENCOUNTER THIS TONIGHT. WILL CONTINUE TO
HIGHLIGHT IN HWO.
THE UPPER TROUGH WILL DRIVE A PACIFIC FRONT THROUGH THE CWA TONIGHT
SWEEPING OUT LOW LEVEL MOISTURE WITH A BRISK WEST WIND IN ITS WAKE
AS SURFACE RIDGE BUILDS SOUTHWARD LATE TUESDAY IT WILL PUSH A COLD
FRONT THROUGH THE REGION.
A LIGHT FREEZE POSSIBLE NORTHERN HALF OF AREA WEDNESDAY MORNING.
CURRENTLY WEDNESDAY LOOKS TO BE THE COOLEST DAY OF THE WEEK WITH
HIGHS ONLY IN THE 50S. HAVE ANOTHER SHOT AT FREEZING TEMPS THURSDAY
MORNING WITH SLIGHTLY HIGHER AFTERNOON READINGS. TEMPERATURES WARM
FRIDAY BECOMING ABOVE NORMAL BY SATURDAY AND SUNDAY.
&&
.FIRE WEATHER...
A STRONG UPPER LEVEL TROUGH WILL MOVE ACROSS THE SOUTHERN ROCKY
MOUNTAINS TODAY. AN ASSOCIATED SURFACE LOW PRESSURE SYSTEM WILL
DEEPEN ACROSS EASTERN NEW MEXICO AND THE TEXAS PANHANDLE THIS
AFTERNOON...WITH THE DRYLINE/SURFACE TROUGH AXIS EXTENDING
SOUTHWESTWARD THROUGH MUCH OF WEST AND SOUTHWEST TEXAS. 20 FT WINDS
WILL TURN SOUTHWEST TO WEST BEHIND THE TROUGH/DRYLINE AND WILL
INCREASE TO THE 15-25 MPH RANGE ACROSS THE DAVIS MOUNTAINS...MARFA
PLATEAU...AND ADJACENT TRANS PECOS AREA THIS AFTERNOON. THE LOW
LEVEL THERMAL RIDGE WILL ONCE AGAIN BE ENHANCED ACROSS THIS GENERAL
AREA...WITH TEMPERATURES WARMING WELL INTO THE 70S TO MID 80S.
SURFACE DEWPOINTS SHOULD FALL INTO THE 20S ACROSS THIS
LOCATION...YIELDING MINIMUM RH VALUES IN THE 12-15 PCT RANGE. THE
COMBINATION OF THE WARM TEMPERATURES...20 FT WIND SPEEDS AROUND 20
MPH...LOW RH...AND ONGOING DROUGHT/HIGH FIRE DANGER SHOULD BRING A
CRITICAL FIRE WEATHER THREAT TO THESE LOCATIONS FOR A FEW HOURS THIS
AFTERNOON...SO WE WILL UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG
WARNING...EFFECTIVE FROM 1 PM TO 6 PM CST. DRIER AIR WILL ARRIVE
TUESDAY...ONCE AGAIN ALLOWING RH/S TO FALL INTO THE TEENS DESPITE
COOLER TEMPERATURES. WEST TO NORTHWEST 20 FT WINDS WILL BE IN THE
15-20 MPH RANGE FOR A FEW HOURS...WHICH WILL BRING ELEVATED/NEAR
CRITICAL FIRE WEATHER CONDITIONS TO MUCH OF THE REGION. CONFIDENCE
IN A SUSTAINED RED FLAG EVENT IS CURRENTLY LOW...BUT LATER SHIFTS
MAY NEED TO MONITOR FOR POSSIBLE FIRE WEATHER HIGHLIGHTS ACROSS
PARTS OF THE FORECAST AREA TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 80 44 64 33 / 30 40 10 0
CARLSBAD NM 76 36 64 29 / 0 10 0 0
DRYDEN TX 81 50 72 39 / 10 30 0 0
FORT STOCKTON TX 83 45 68 33 / 10 20 0 0
GUADALUPE PASS TX 61 31 54 29 / 0 0 0 0
HOBBS NM 73 36 62 30 / 10 10 10 0
MARFA TX 73 28 60 23 / 0 10 0 0
MIDLAND INTL AIRPORT TX 79 41 64 32 / 10 30 10 0
ODESSA TX 78 41 64 34 / 10 30 0 0
WINK TX 83 40 66 33 / 10 10 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 6 PM CST THIS
EVENING FOR THE FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS
AREA...MARFA PLATEAU...PECOS...REEVES COUNTY AND UPPER
TRANS PECOS.
&&
21/72Hazardous weather outlook, Nov 7, 4:49 AM CST, 31 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 449 AM CST MON NOV 7 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-081100- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 449 AM CST MON NOV 7 2011 /349 AM MST MON NOV 7 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF WEST TEXAS THIS AFTERNOON AND EVENING. THE BEST CHANCE OF STORMS WILL BE ACROSS THE EASTERN PERMIAN BASIN AND THE WESTERN LOW ROLLING PLAINS THIS EVENING. SOME STORMS COULD BECOME SEVERE... MAINLY ALONG AND EAST OF A GAIL...BIG SPRING...BIG LAKE LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER HAZARDS. THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND HEAVY RAIN. INCREASING SOUTHWESTERLY WINDS...LOW RELATIVE HUMIDITY...AND HIGH FIRE DANGER WILL BRING CRITICAL FIRE WEATHER CONDITIONS TO THE DAVIS MOUNTAINS...THE MARFA PLATEAU...AND THE TRANS PECOS REGION THIS AFTERNOON. A RED FLAG WARNING IS IN EFFECT ACROSS THESE LOCATIONS FROM 1 PM TO 6 PM CST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY BREEZY CONDITIONS AND LOW RELATIVE HUMIDITY WILL KEEP FIRE DANGER ELEVATED ACROSS PORTIONS OF WEST TEXAS AND SOUTHEAST NEW MEXICO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED ACROSS THE WESTERN LOW ROLLING PLAINS AND EASTERN PERMIAN BASIN LATE THIS AFTERNOON OR THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.